[Previous Months][Date Index][Thread Index][Join - Register][Login]
[Message Prev][Message Next][Thread Prev][Thread Next]

Re: [IP] left-over insulin in infusion line



Ernie:

Two questions ...

1) What time of day do you change your set?

2) How long does it take you to change your set?

I had a similar pattern with higher than expected BGs after set changes
when I first started pumping. I changed in the morning (when my Dawn
Phenomonon was at its peak). Intially it was taking me a real long time to
change sets and reservoirs. Sometimes I was disconnected for 1/2 hour
total. I noticed a pattern of highs on those days, in the hours following
the set changes.

My "fix" was to compute the approximate amount of insulin I would lose in
basals during the disconnect time, and before disconnecting, I bolused this
amount to "replace" it. Worked real well for me and my pump at the time
(MM506). BGs stayed pretty flat afterwards. I noticed a similar pattern
when disconnecting for showers, and used the same trick to fix that.

I am not sure what you mean when you mention:

<snip>
>I'm a little concerned about the insulin (Humalog, in my case) left in my
>infusion line (42") when I change over to a new site.
>
>Doesn't this "short" me about 20 units whenever I change to a new set?
>
>I seem to be high for a few hours consistently after a set change.
>
>Will this explain it?
>
>How do you get the rest of the insulin in the old tubing into you?
>
>I keep the small portion, from the QR, to the body-of the old site in for
>about 24hours, probably. Or at least until I'm confident that the new site
>is working well.
>

Perhaps you could detail for us the procedure (steps) you follow during
these site changes. This would certainly elicit some helpful responses.

Bob Burnett

mailto:email @ redacted